Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 51, NWS Albany, NY

June 1, 2011Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 1, 2011, 4:53 AM EDT for Hamilton County, Herkimer County, Warren County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2011, 4:53 AM EDT (08:53 UTC)
Expired
Jun 1, 2011, 5:49 AM EDT
In force
56 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 91 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

253 
WUUS51 KALY 010853
SVRALY
NYC041-043-113-011000-
/O.NEW.KALY.SV.W.0051.110601T0853Z-110601T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
453 AM EDT WED JUN 1 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHWESTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

* UNTIL 600 AM EDT

* AT 451 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF BIG MOOSE
  TO 7 MILES NORTHWEST OF BIG MOOSE TO 7 MILES WEST OF OLD FORGE...OR
  ALONG A LINE EXTENDING FROM 24 MILES NORTH OF OLD FORGE TO 13 MILES
  NORTH OF OLD FORGE TO 7 MILES WEST OF OLD FORGE...AND MOVING EAST
  AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   NICKS LAKE CAMPGROUND...OLD FORGE AND BIG MOOSE BY 500 AM EDT...
   ALGER ISLAND PUBLIC CAMPGROUND BY 505 AM EDT...
   LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 510 AM EDT...
   EIGHTH LAKE CAMPGROUND AND BROWN TRACT POND CAMPGROUND BY 515 AM
   EDT...
   GOLDEN BEACH CAMPGROUND BY 520 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4411 7427 4397 7425 4392 7432 4382 7421
      4383 7414 4380 7404 4375 7405 4375 7402
      4366 7407 4366 7512 4383 7515 4390 7511
      4395 7516 4409 7518 4410 7516 4406 7507
      4411 7450
TIME...MOT...LOC 0853Z 270DEG 38KT 4404 7512 4390 7497
          4374 7507

$$
2 follow-up statements
804 
WWUS51 KALY 010928
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
528 AM EDT WED JUN 1 2011

NYC043-010938-
/O.CAN.KALY.SV.W.0051.000000T0000Z-110601T1000Z/
HERKIMER NY-
528 AM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4366 7457 4380 7461 4391 7467 4397 7479
      4407 7485 4410 7450 4411 7441 4411 7428
      4397 7426 4392 7432 4382 7421 4383 7414
      4380 7404 4375 7405 4375 7402 4366 7407
TIME...MOT...LOC 0928Z 270DEG 38KT 4405 7462 4391 7443
          4369 7439

$$

NYC041-113-011000-
/O.CON.KALY.SV.W.0051.000000T0000Z-110601T1000Z/
HAMILTON NY-WARREN NY-
528 AM EDT WED JUN 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM EDT
FOR NORTHWESTERN WARREN AND NORTHERN HAMILTON COUNTIES...

AT 526 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LITTLE TUPPER LAKE TO
DEERLAND TO 6 MILES SOUTHWEST OF SABAEL...OR ALONG A LINE EXTENDING
FROM 24 MILES WEST OF NEWCOMB TO 13 MILES NORTHWEST OF INDIAN LAKE TO
8 MILES NORTH OF SPECULATOR...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  INDIAN LAKE...SABAEL AND LONG LAKE BY 535 AM EDT...
  CATLIN LAKE BY 545 AM EDT...
  CHRISTIAN HILL AND NORTH RIVER BY 550 AM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4366 7457 4380 7461 4391 7467 4397 7479
      4407 7485 4410 7450 4411 7441 4411 7428
      4397 7426 4392 7432 4382 7421 4383 7414
      4380 7404 4375 7405 4375 7402 4366 7407
TIME...MOT...LOC 0928Z 270DEG 38KT 4405 7462 4391 7443
          4369 7439

$$
942 
WWUS51 KALY 010949
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
549 AM EDT WED JUN 1 2011

NYC041-113-010959-
/O.CAN.KALY.SV.W.0051.000000T0000Z-110601T1000Z/
HAMILTON NY-WARREN NY-
549 AM EDT WED JUN 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN AND
NORTHERN HAMILTON COUNTIES IS CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4366 7457 4380 7461 4391 7467 4397 7479
      4407 7485 4410 7450 4411 7441 4411 7428
      4397 7426 4392 7432 4382 7421 4383 7414
      4380 7404 4375 7405 4375 7402 4366 7407
TIME...MOT...LOC 0949Z 270DEG 38KT 4405 7431 4391 7412
          4369 7408

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:08 AM EDT, 45 minutes earlier.

Area forecast discussion, Jun 1, 4:08 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
408 AM EDT WED JUN 1 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN ACTIVE DAY EXPECTED ACROSS THE ALY FA...AS A STRONG COLD FRONT
IS EXPECTED TO SWEEP ACROSS THE REGION FROM NORTHWEST TO SOUTHEAST REACHING
WESTERN ZONES LATE THIS MORNING AND FAR SOUTHEAST PORTION OF FA
LATE THIS AFTERNOON. ALONG AND AHEAD OF THE FRONT EXPECT MAINLY
SCATTERED SHOWERS AND THUNDERSTORMS WITH THE ACTIVITY BEING MOST
WIDESPREAD FROM LATE MORNING THROUGH MID AFTERNOON. SPC HAS AT
LEAST A PORTION OF EACH COUNTY IN ALY FA OUTLOOKED SLIGHT RISK FOR
TODAY. THERE ARE MANY FAVORABLE INGREDIENTS FOR SOME SEVERE
THUNDERSTORMS INCLUDING H7-H5 LAPSE RATES WHICH REMAIN BTWN 6.5
AND 7.5 C/KM THROUGH 18Z...ML MUCAPES IN EXCESS OF 4000
J/KG IN SOME AREAS...STRONG THETA E RDG H10-H8 WITH SURFACE DEWPOINTS
IN THE 60S...STRONG THERMAL GRADIENT WITH COLD FRONT... AND WBZ
VALUES WHICH DROP QUICKLY TO BTWN 7 AND 10 KFT ACRS FA BY 18Z. H8
WINDS INCREASE TO 25 TO 35 KTS AHEAD OF THE FRONT...HOWEVER THE
CORE OF THE LOW LEVEL JET REMAINS WELL BEHIND THE FRONT WITH
50+KTS ARRIVING THIS EVENING. THE H7 STEERING WINDS INCREASE TO 35
TO 45 KTS BY 18Z JUST AHEAD OF THE FRONT AND EXPECT THAT STORMS
WILL GENERALLY MOVE FROM WEST SOUTHWEST TO EAST NORTHEAST AT 40 TO
50 MPH. UPPER LEVEL JET OF 115+KTS WHILE REMAINING FAR NORTHWEST
OF FA ACRS UPPER GREAT LAKES HAS CYCLONIC CURVATURE WHICH WOULD
IMPLY FAIRLY GOOD UPPER LEVEL DIVERGENCE ACRS FA. PWATS ARE ALSO
HIGH AHEAD OF THE FRONT BTWN 1.50 AND 1.75 INCHES...THUS ANY
TRAINING OF CELLS MAY RESULT IN SOME HEAVY DOWNPOURS. EXPECT
HIGHS THIS AFTERNOON TO RANGE FROM THE UPPER 70S NORTHWEST TO
AROUND 90 SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
IN THE WAKE OF THE COLD FRONT EXPECT CLEARING AND BREEZY
CONDITIONS TONIGHT WITH LOWS IN THE LOWER 40S NORTHWEST TO MID
50S SOUTHEAST. ON THURSDAY EXPECT SOME CLOUDS ESPECIALLY ACROSS
HIGHER TERRAIN WITH WIDELY SCATTERED TO SCATTERED SHOWERS ACROSS
THE NORTHERN MOUNTAINS AS STRONG COLD POOL ALOFT WITH H5 TEMPS
DROPPING TO -15 TO -17 C LATE THURSDAY. HIGHS ON THURSDAY WILL BE
MUCH COOLER THAN RECENT DAYS RANGING FROM THE MID TO UPPER 50S
NORTHWEST TO AROUND 70 SOUTHEAST. FOR THURSDAY NIGHT EXPECT
DIMINISHING WINDS AND VERY CHILLY CONDITIONS FOR EARLY JUNE AS HIGH
PRESSURE BUILDS INTO THE REGION. LOWS THURSDAY NIGHT ARE EXPECTED
TO RANGE FROM THE MID 30S NORTHWEST TO THE LOWER 40S SOUTHEAST.
SINCE AREAS OF FROST ARE POSSIBLE BOTH THURSDAY NIGHT AND FRIDAY
NIGHT WILL SPLIT OFF NORTHERN HERKIMER...HAMILTON AND NORTHWEST
WARREN COUNTY IN THE HWO AND MENTION THAT FROST ADVISORIES MAY BE
NEEDED.

FOR FRIDAY AND FRIDAY NIGHT EXPECT GENERALLY CLEAR CONDITIONS WITH
HIGH PRESSURE IN CONTROL AND A SLIGHT MODERATING TREND FOR HIGHS
ON FRIDAY WITH TEMPS RANGING FROM THE UPPER 60S TO MID 70S AND
LOWS FRIDAY NIGHT IN THE MID 30S TO MID 40S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE WEEKEND WILL GET OFF TO A BIT OF A COOL START WITH A NORTHERLY
FLOW OF COOL AIR OUT OF EASTERN CANADA AROUND THE WEST SIDE OF A
CUTOFF UPPER LOW. A WESTERLY FLOW AROUND THE NORTH OF THE 500 HPA
RIDGE IS LIKELY TO RESULT IN SOME OVERRUNNING AHEAD OF A WARM FRONT
STARTING SATURDAY AFTERNOON. TEMPERATURES WILL REBOUND THROUGH THE
60S INTO THE 70S OVER MOST OF THE REGION EXCEPT IN SOME OF THE
COOLER REGIONS LIKE THE ADIRONDACKS AND HIGHER ELEVATIONS OF THE
CATSKILLS AND SOUTHERN VERMONT WHERE TEMPERATURES ARE LIKELY TO
MAX OUT IN THE UPPER 60S...WITH HIGHS IN THE MID TO UPPER 70S
IN THE HUDSON AND MOHAWK VALLEYS.

THE UPPER LOW DIPS SOUTHWARD INTO THE ATLANTIC OFF NEW ENGLAND
WHILE HIGH PRESSURE HANGS TOUGH OVER THE LOWER MISSISSIPPI VALLEY
RELATIVELY COOL TEMPERATURES ALOFT RESULT IN LOW TO MODEST VALUES
OF CAPE DURING THE MIDDAY PERIODS...SO FOR THE MOST PART HAVE GONE
WITH SLIGHT CHANCE POPS...WITH SHOWERS DURING THE NIGHT AND EARLY
MORNING HOURS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING
HOURS THROUGH THE PERIOD. FOR THE MOST PART...LOOKS LIKE A FAIRLY
PLEASANT PERIOD WITH HIGHS MOSTLY IN THE 70S AND LOWS FROM THE
MID 40S TO THE MID 50S.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
VFR FLIGHT CONDITIONS PREVAIL ACROSS THE REGION THIS TUESDAY
NIGHT WITH MOST SITES REPORTING FEW OR NO LOW CLOUDS ALONG WITH
SOME HIGH CLOUDS. THERE WAS A LINE OF SHOWERS WITH SOME EMBEDDED
THUNDER EXTENDING FROM SOUTHERN MICHIGAN NORTHWARD ACROSS LAKE
HURON AND GEORGIAN BAY INTO EASTERN ONTARIO...WITH MOST OF THE
CONVECTION TO THE NORTH. THIS LINE WAS MOVING SOUTHEAST.

A COMBINATION OF SATELLITE IMAGES AND THE HRRR REFLECTIVITY
SUGGEST THE FIRST LINE OF ACTIVITY MAY REACH KALB AND KGFL
BETWEEN 10Z AND 11Z. WITH WINDS AT KGFL CALM WE HAVE MVFR
VISIBILITY STARTING AROUND 07Z...WITH A TEMPO FOR IFR VISIBILITY
PRIOR TO 10Z...WHEN THE ARRIVING LINE OF SHOWERS IS LIKELY TO
STIR UP A BREEZE AND MIX OUT SOME OF THE FOG. WINDS AT KALB
SHOULD KEEP IT VFR...WHILE WINDS AT KPOU WILL LIKELY RESULT
IN SOME MVFR VISIBILITY PRIOR TO DAYBREAK. THE FIRST ROUND
SHOULD CLEAR OUT BETWEEN 12Z AND 13Z...WITH A PAUSE IN THE
ACTION SUGGESTED BY THE HRRR UNTIL AROUND 16Z...WHEN SHOWERS
AND EMBEDDED THUNDERSTORMS MAY AFFECT ALL 3 TAF SITES. AT
THIS POINT...HAVE JUST GONE FOR A VCSH WITH A CB CLOUD GROUP
SINCE THE EXACT TIMING IS QUITE UNCERTAIN. ASIDE FROM THE
SHOWERS AND THUNDERSTORMS...WHERE FLIGHT CONDITIONS ARE LIKELY
TO BE MVFR/IFR...VFR CONDITIONS SHOULD PREVAIL...WITH SCT-BKN050
UNDER A DECK OF SCT250.

WINDS ACROSS THE REGION WERE MOSTLY FROM THE SOUTH AROUND 5 KNOTS
BUT WERE GUSTING TO NEAR 20 KNOTS AT KALB. ONLY AT KGFL HAD THE
WINDS BECOME CALM. SOUTH TO SOUTHWESTERLY WINDS WILL INCREASE TO
BETWEEN 12 AND 18 KNOTS WITH GUSTS TO NEAR 30 KNOTS BY MID TO
LATE AFTERNOON. THE WINDS WILL GRADUALLY VEER TO A MORE WESTERLY
DIRECTION DURING THE EVENING...WITH SKIES BECOMING MOSTLY CLEAR.

THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE
SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS.

OUTLOOK...
TONIGHT...VFR...GUSTY WEST WINDS.
THU...VFR...WINDY.
FRI...VFR...NO SIG WX.
SAT-SUN...VFR/MVFR. CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TODAY...ACCOMPANIED BY
SCATTERED SHOWERS AND THUNDERSTORMS. BEHIND THIS COLD FRONT...MUCH
COOLER AIR WILL FLOW INTO THE REGION FOR THURSDAY AND FRIDAY.

RELATIVE HUMIDITY VALUES WILL DROP TO 30 TO 45 PERCENT
TODAY...RECOVER TO 75 TO 100 PERCENT TONIGHT...AND DROP TO 30 TO
50 PERCENT ON THURSDAY.

WINDS WILL BE SOUTHWEST AT 15 TO 20 MPH WITH GUSTS 30 TO 35 MPH
TODAY...WEST AT 15 TO 25 MPH TONIGHT...AND WEST AT 15 TO 20 MPH
WITH GUSTS UP TO 30 MPH ON THURSDAY.

&&

.HYDROLOGY...
THE SCHROON RIVER CONTINUES ABOVE FLOOD STAGE BETWEEN SCHROON LAKE
AND THE HUDSON RIVER. IT WAS ABOUT 5 INCHES ABOVE ITS 7 FOOT FLOOD
STAGE AT RIVERBANK...NEAR WARRENSBURG...AROUND MIDNIGHT TUESDAY
NIGHT...AND RECEDING ABOUT AN INCH EVERY SIX HOURS. IT WILL LIKELY
DROP BELOW FLOOD SHORTLY BEFORE DAYBREAK THURSDAY.

LAKE CHAMPLAIN ALSO CONTINUES ABOVE ITS FLOOD ELEVATION. PLEASE
REFER TO STATEMENTS FROM OUR OFFICE IN BURLINGTON VT FOR DETAILS
ON LAKE CHAMPLAIN.

SHOWERS AND THUNDERSTORMS WILL LIKELY AFFECT THE REGION STARTING
AROUND DAYBREAK TODAY...AND ARE LIKELY TO CONTINUE THROUGH MID
TO LATE AFTERNOON. PRECIPITABLE WATER AMOUNTS AHEAD OF THE FRONT
ARE EXPECTED TO BE IN THE 1.5 TO 1.75 INCH RANGE SO THERE IS
POTENTIAL FOR HEAVY DOWNPOURS TYPICAL OF SUMMER THUNDERSTORMS.
WIND ALOFT SUGGEST STORMS WILL MOVE IN A SOUTH SOUTHWEST TO EAST
NORTHEAST DIRECTION AROUND 40 TO 50 MPH...BUT COULD ALSO TRAIN
WHICH WOULD RESULT IN BANDS OF HEAVY RAIN WHICH COULD CAUSE
PONDING ON PAVED SURFACES AND SHARP RISES ON SMALLER STREAMS.
WIDESPREAD HEAVY RAIN IS NOT EXPECTED AND THERE WILL BE MUCH LESS
RESPONSE ON THE LARGER RIVERS.

HIGH PRESSURE MOVING IN BEHIND THE FRONT SHOULD THEN RESULT IN
DRY WEATHER UNTIL THE WEEKEND WHEN ANOTHER SYSTEM MOVING THROUGH
THE REGION WILL AGAIN RESULT IN A POSSIBILITY OF MORE SHOWERS AND
THUNDERSTORMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...11
NEAR TERM...11
SHORT TERM...11
LONG TERM...RCK
AVIATION...RCK
FIRE WEATHER...11
HYDROLOGY...RCK
Hazardous weather outlook, Jun 1, 4:21 AM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
421 AM EDT WED JUN 1 2011

NYZ032-033-042-021100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
421 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE
SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT
WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING
THROUGH EARLY AFTERNOON. THE GREATEST THREAT FROM THESE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT
IN SOME HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED FROST IS POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT AS
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S...IF THE THREAT
OF FROST BECOMES MORE CERTAIN FROST ADVISORIES WILL BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS
AFTERNOON.

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084-
VTZ013>015-021100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
421 AM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE SOUTHERN ADIRONDACKS...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY BE
SEVERE. THE THUNDERSTORMS WILL MOVE ACROSS OUR REGION FROM WEST
SOUTHWEST TO EAST NORTHEAST AT 40 TO 50 MPH AHEAD OF A COLD FRONT
WHICH IS EXPECTED TO SWEEP ACROSS OUR REGION FROM LATE MORNING
THROUGH LATE AFTERNOON. THE GREATEST THREAT FROM THESE
THUNDERSTORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...TRAINING OF THUNDERSTORMS IS POSSIBLE WHICH MAY RESULT
IN SOME HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING INTO THIS
AFTERNOON.

In the hours before

Special weather statement, Jun 1, 4:36 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
436 AM EDT WED JUN 1 2011

NYZ032-033-010900-
HAMILTON NY-NORTHERN HERKIMER NY-
436 AM EDT WED JUN 1 2011

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS UP
TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN UP TO AN INCH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST
OF BIG MOOSE TO 21 MILES WEST OF NICKS LAKE CAMPGROUND...OR ALONG A
LINE EXTENDING FROM 21 MILES NORTHWEST OF OLD FORGE TO 22 MILES WEST
OF OLD FORGE...AND MOVING EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
BIG MOOSE...OLD FORGE...ALGER ISLAND PUBLIC CAMPGROUND AND NICKS LAKE
CAMPGROUND BY 500 AM EDT

LAT...LON 4406 7459 4370 7482 4367 7512 4401 7517
TIME...MOT...LOC 0834Z 262DEG 37KT 4392 7523 4372 7536

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:36 AM EDTSpecial Weather StatementALYHerkimer24 min
Jun 1, 5:19 AM EDTSpecial Weather StatementALYHerkimer26 min
Jun 1, 5:32 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Saratoga, Warren58 min
Jun 1, 6:07 AM EDTSevere Thunderstorm WarningALYAlbany, Fulton, Herkimer, Montgomery, Saratoga, Schenectady and 1 more53 min
Jun 1, 6:35 AM EDTSpecial Weather StatementALYSaratoga, Washington25 min
Jun 1, 11:14 AM EDTSpecial Weather StatementALYFulton, Montgomery46 min
Jun 1, 11:36 AM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady54 min
Jun 1, 12:30 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington60 min
Jun 1, 12:48 PM EDTSevere Thunderstorm WarningALYWashington57 min
Jun 1, 1:11 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Warren, Washington64 min
Jun 1, 1:28 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington62 min
Jun 1, 1:56 PM EDTSevere Thunderstorm WarningALYUlster64 min
Jun 1, 2:13 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington77 min
Jun 1, 2:28 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer62 min
Jun 1, 5:27 PM EDTSpecial Weather StatementALYRensselaer33 min
Jun 1, 6:12 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster63 min
Jun 1, 7:13 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess62 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.